peripheral neuropathy through chemo

Good Afternoon, I completed my chemo in November 2020 and have been left with peripheral neuropathy in my feet which causes me great discomfort. On chatting to a neurologist he tells me that this maybe with me for a year or even now for life. Am just wondering if any of you lovely people have experienced this and how long after and if it ever got better. Am down in the dumps and hoping there maybe light at the end of the tunnel. Thanks for reading.

  • Hi

    I'm not surprised you're feeling down in the dumps having been left with peripheral neuropathy. I can't offer any experience but I did notice that your post hadn't had any replies yet. 

    If you type 'peripheral neuropathy' into the search bar in the group you'll find a number of previous posts on this subject. You could have a read through some of them and respond to any posters who you think might be able to help you further.

    It might also be a good idea to post this in the main breast cancer group as it's a more active one than this one and I'm sure you'll find people with experience of this condition there.

    x

    What is a Community Champion?

     "Never regret a day in your life, good days give you happiness, bad days give you experience"
  • Hi Tina, 

    I suffered with it during my chemo too, so much do that my oncologist recommended either reducing or not having my final dose of nab paclitaxel as it could become permanent! I did have the final dose (stubborn me- not going to compromise any chance of reducing the chance of this ba***rd coming back!) that was in September 2020, and I’m pleased to say that other than the odd numbness in my big toes, usually when I get really cold, it has gone away (or even if it is still slightly lingering, I no longer notice it!)

    hope this gives you some hope, really pray you’re relieved of it soon too! 
    take care xx

  • Thank you so much for replying DawnyB. Its good to know that there maybe light at the end of the tunnel for me hopefully and really appreciate hearing your comments. I realise that everyone is different but its nice to hear of a positive outcome. I had these problems throughout all my chemo but the feeling would always come back in both my fingers and feet before the next round of chemo. But after the 4th session the feeling didn't come back so they reduced my chemo to 80% on the 5th and 6th session. I get really bad pain in my feet and nothing helps ease the pain really. As for the cold, its awful so lets hope for warmer weather really soon.

    Thank you once again for replying. It really does mean so much xx

    Tina xx
  • I had some PN in my feet, and not being able to feel my toes made me feel oddly unsteady on my feet. In the past month or so, so about nine months after my last round of chemo, that mostly seems to have gone.

    I don't know if it made a difference, but I kept using my feet as much as I could with walks, then runs or exercise sessions online. I'd avoid things that required landing on my toes (like burpees) that were just too hard or weird when my toes and sides of feet were numb, and my balance was definitely worse for a long time, but over time it got better.

    My fingertips are still a little less sensitive but I can live with that.